Alert archive / Pennsylvania / Special Weather Statements in 2017
Special Weather Statement, NWS Binghamton, NY
NWS Binghamton, NY issued this special weather statement at Aug 4, 2017, 4:15 PM EDT for Wyoming County, Pennsylvania. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2017, 4:15 PM EDT (20:15 UTC)
- Expired
- Aug 4, 2017, 4:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Binghamton, NY
County Wyoming County, PA
The radar
The Binghamton radar (KBGM), 90 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.3 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
327
WWUS81 KBGM 042015
SPSBGM
Special Weather Statement
National Weather Service Binghamton NY
415 PM EDT FRI AUG 4 2017
PAZ043-047-042045-
Wyoming PA-Luzerne PA-
415 PM EDT FRI AUG 4 2017
...STRONG THUNDERSTORM WILL AFFECT...NORTHWESTERN LUZERNE AND WESTERN
WYOMING COUNTIES UNTIL 445 PM EDT...
At 415 PM EDT, Doppler radar was tracking a strong thunderstorm over
Jamison City, or 17 miles north of Berwick, moving northeast at 40
mph.
Nickel size hail and strong wind gusts will be possible with this
storm.
This strong thunderstorm will be near...
Kasson Brook around 440 PM EDT.
Mehoopany and Forkston around 445 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4120 7632 4130 7631 4152 7622 4164 7620
4165 7618 4156 7597 4118 7630
TIME...MOT...LOC 2015Z 207DEG 33KT 4130 7636
$$
MLJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:44 PM EDT, 31 minutes earlier.
Area forecast discussion, Aug 4, 3:44 PM EDT, 31 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 344 PM EDT Fri Aug 4 2017 .SYNOPSIS... A strong area of low pressure will push a cold front through the area tonight. This front will trigger showers and thunderstorms, some of which may become severe. High pressure will bring cooler and drier air for the weekend. The next chance for more rain will come on Monday as low pressure tracks into the mid-Atlantic states. && .NEAR TERM /THROUGH SATURDAY/... Scattered thunderstorms were popping up across much of central NY and northeast PA especially east of I-81. This was in the area of highest instability where mixed layer CAPEs were 1500-2000 J/KG. However, the shear was not that impressive and as a result we are seeing pulse storms some of which are approaching severe limits. So we have issued a few special weather statements. We expect this activity to continue into the late afternoon and then wane some as the forcing and shear were weak. Main forcing associated with a vigorous upper level wave and attendant cold front was west of our forecast area at this time. As this feature works east-northeast into the evening, forcing and shear will increase and the more organized convection will work east reaching Steuben/Yates counties around 21-22z and to the I-81 corridor by 00z-01z. Instability won't be as high by this time but still should be around 1000 J/Kg. 0-1 km shear will approach 30 knots with similar shear values above so we expect a line of storms to pass through with the potential for damaging winds, hail and locally heavy rain. After this line of storms fizzles late this evening due to loss of heating the front will cross the region overnight and likely will be accompanied by more showers and isolated thunderstorms. Not expecting additional severe late tonight. At this point it doesn't look like heavy rain potential lasts after midnight. Best chances for heavy rain and localized flooding will be during the afternoon and evening today with the scattered activity this afternoon and more organized activity this evening given the very wet antecedent conditions. After the front crosses the region Saturday morning, there will be widespread broken stratocumulus, especially in central NY and far northern PA with lingering scattered showers. Showers will linger in our northern counties into the afternoon as well. We do expect some clearing in northeast PA and south central NY later Saturday. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... Saturday night...Upper level trough axis moves east of the region while surface ridging also occurs from high pressure in the mid Atlantic. Will continue to carry chance/slight chance pops in the far north during the evening hours then the rest of the overnight period will be dry. Overnight lows will range in the lower to middle 50s. Sunday...Zonal flow aloft with no apparent short waves along with high pressure near the mid Atlantic coast will provide a dry day with partly sunny skies. Highs will generally be in the middle 70s. Sunday night/Monday...A fairly strong mid level short wave will track from the Ohio valley across Pennsylvania and through central New York during the period. The resulting surface low tracks from the Tennessee/Ohio Valleys east through the mid Atlantic region and into coastal New England. Showers will spread across northern Pennsylvania and into the southern tier late Sunday night with widespread rain across the entire region on Monday. Another system with plenty of moisture to work with could produce rainfall totals between 1.0-1.5 inches over northeast Pennsylvania and the southern Catskills. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... The above mentioned system moves off the New England coast Monday night keeping the chance for showers over the area. Tuesday through Wednesday night looks mainly dry due to weak ridging aloft and high pressure in the vicinity. Next chance for showers and thunderstorms will be Thursday through Friday as another broad upper level trough re-establishes itself in the Great Lakes region along with an approaching frontal boundary. Temperatures through the period will be near seasonal normals. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... We expect mainly VFR conditions rest of this afternoon except for the hit and miss thunderstorms where there will be locally MVFR visibilities. Then between 22z and 01z we expect our NY terminals to see the potential for IFR in TSRA from visibility and ceilings from a line of storms. For AVP we see MVFR between 02z and 06z in TSRA. Once the storms pass late this evening, there will be more showers and isolated storms until the cold front passes by between 09z-12z. Once the cold front passes, we expect MVFR or near MVFR ceilings in stratocumulus for most of the rest of the TAF period. South winds of 8-12 knots this afternoon/evening will shift to southwest 10-15 knots w/ gusts to 20 knots most areas. Outlook... Saturday afternoon...Generally VFR. Brief restrictions in lingering showers possible. Sunday...VFR. Chance early morning IFR valley fog. Monday and Tuesday...Restrictions possible in showers and thunderstorms. Wednesday...VFR...chance of early morning IFR valley fog && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...DJN NEAR TERM...DJN SHORT TERM...RRM LONG TERM...RRM AVIATION...DJN
Hazardous weather outlook, Aug 4, 11:29 AM EDT, 4 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 1129 AM EDT Fri Aug 4 2017 NYZ009-015>018-022>025-036-037-044>046-055-056-PAZ038-039-043-044- 047-051530- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Bradford-Susquehanna-Wyoming-Lackawanna-Luzerne- 1129 AM EDT Fri Aug 4 2017 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. ...SEVERE THUNDERSTORMS POSSIBLE MAINLY THIS EVENING... After scattered hit and miss thunderstorms this afternoon, there is a chance for a more organized line of severe thunderstorms with locally heavy rain, hail and damaging winds. The line of storms will move across the Finger Lakes region, and Twin-Tier region of New York and Pennsylvania between 6 pm and 9 pm and then farther east toward Utica, Cooperstown and the Scranton and Wilkes-Barre areas between 9 pm and 11 pm. The storms likely will weaken by this time. There is also a potential for locally heavy rainfall which could cause minor flooding and more serious urban flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this evening. NYZ057-062-PAZ040-048-072-051530- Delaware-Sullivan-Northern Wayne-Pike-Southern Wayne- 1129 AM EDT Fri Aug 4 2017 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. ...AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE MAINLY LATE THIS EVENING... A line of weakening thunderstorms will reach the northern Poconos and Catskills by late evening. There is still a chance that an isolated storm or two could have heavy rain, damaging winds and large hail. Additionally, there is a threat for locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later this evening. DJN
In the hours before
Special weather statement, Aug 4, 1:00 PM EDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Binghamton NY
100 PM EDT FRI AUG 4 2017
NYZ009-041745-
Northern Oneida NY-
100 PM EDT FRI AUG 4 2017
...STRONG THUNDERSTORM WILL AFFECT...NORTHEASTERN ONEIDA COUNTY UNTIL
145 PM EDT...
At 100 PM EDT, Doppler radar was tracking a strong thunderstorm near
Steuben, or near Boonville, moving northeast at 5 mph.
Half inch hail and strong wind gusts will be possible with this
storm.
Locations impacted include...
Boonville, Forestport, Alder Creek, Hawkinsville, Woodgate and Pixley
Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4358 7510 4337 7508 4333 7529 4346 7542
4350 7536 4361 7512
TIME...MOT...LOC 1700Z 234DEG 6KT 4339 7532
RRMSpecial weather statement, Aug 4, 1:38 PM EDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Binghamton NY
138 PM EDT FRI AUG 4 2017
NYZ062-PAZ040-041815-
Sullivan NY-Northern Wayne PA-
138 PM EDT FRI AUG 4 2017
...STRONG THUNDERSTORM WILL AFFECT...WEST CENTRAL SULLIVAN AND
NORTHEASTERN WAYNE COUNTIES UNTIL 215 PM EDT...
At 137 PM EDT, Doppler radar was tracking a strong thunderstorm over
Rutledgedale, or 7 miles north of Honesdale, moving northeast at 10
mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Rutledgedale around 150 PM EDT.
Damascus and Callicoon around 215 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4166 7494 4161 7520 4162 7521 4162 7527
4172 7535 4185 7513
TIME...MOT...LOC 1737Z 237DEG 8KT 4169 7521
DJNSpecial weather statement, Aug 4, 3:12 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Binghamton NY
312 PM EDT FRI AUG 4 2017
NYZ045-046-056-057-041945-
Otsego NY-Chenango NY-Broome NY-Delaware NY-
312 PM EDT FRI AUG 4 2017
...STRONG THUNDERSTORMS WILL AFFECT...SOUTHWESTERN OTSEGO...
SOUTHEASTERN BROOME...NORTHWESTERN DELAWARE AND EASTERN CHENANGO
COUNTIES UNTIL 345 PM EDT...
At 310 PM EDT, Doppler radar was tracking a group of strong
thunderstorms near Afton, or 9 miles north of Deposit extending
north into Chenango county, moving northeast at 30 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Oneonta, Norwich, Sidney, Guilford, Sanford, Plymouth, North Norwich,
Deposit, Oxford and Sherburne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4220 7525 4204 7547 4212 7564 4251 7562
4267 7559 4275 7544 4274 7542 4274 7529
4251 7501
TIME...MOT...LOC 1910Z 230DEG 26KT 4220 7545
KAHSpecial weather statement, Aug 4, 3:26 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Binghamton NY
326 PM EDT FRI AUG 4 2017
NYZ009-042000-
Northern Oneida NY-
326 PM EDT FRI AUG 4 2017
...STRONG THUNDERSTORM WILL AFFECT...NORTH CENTRAL ONEIDA COUNTY
UNTIL 400 PM EDT...
At 326 PM EDT, Doppler radar was tracking a strong thunderstorm near
Delta Lake, or 9 miles north of Rome, moving north at 25 mph.
Dime size hail and strong wind gusts will be possible with this
storm.
Locations impacted include...
Boonville, Ava, Point Rock, North Western, Hawkinsville, Pixley Falls
State Park, Frenchville and Westernville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4357 7519 4330 7538 4334 7560 4343 7558
4342 7553 4357 7522
TIME...MOT...LOC 1926Z 198DEG 20KT 4337 7548
KAHSpecial weather statement, Aug 4, 3:42 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Binghamton NY
342 PM EDT FRI AUG 4 2017
NYZ036-037-042015-
Southern Oneida NY-Madison NY-
342 PM EDT FRI AUG 4 2017
...STRONG THUNDERSTORM WILL AFFECT...SOUTHEASTERN ONEIDA AND
SOUTHEASTERN MADISON COUNTIES UNTIL 415 PM EDT...
At 341 PM EDT, Doppler radar was tracking a strong thunderstorm near
Poolville, or near Hamilton, moving north at 25 mph.
Dime size hail and strong wind gusts will be possible with this
storm.
This strong thunderstorm will be near...
Brookfield and Madison around 355 PM EDT.
Solsville around 400 PM EDT.
Bridgewater around 405 PM EDT.
Waterville around 410 PM EDT.
Clinton and Clayville around 415 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4308 7547 4300 7521 4288 7520 4287 7525
4283 7524 4282 7525 4282 7524 4274 7530
4274 7558
TIME...MOT...LOC 1941Z 201DEG 21KT 4278 7544
MLJSpecial weather statement, Aug 4, 4:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Binghamton NY
415 PM EDT FRI AUG 4 2017
PAZ043-047-042045-
Wyoming PA-Luzerne PA-
415 PM EDT FRI AUG 4 2017
...STRONG THUNDERSTORM WILL AFFECT...NORTHWESTERN LUZERNE AND WESTERN
WYOMING COUNTIES UNTIL 445 PM EDT...
At 415 PM EDT, Doppler radar was tracking a strong thunderstorm over
Jamison City, or 17 miles north of Berwick, moving northeast at 40
mph.
Nickel size hail and strong wind gusts will be possible with this
storm.
This strong thunderstorm will be near...
Kasson Brook around 440 PM EDT.
Mehoopany and Forkston around 445 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4120 7632 4130 7631 4152 7622 4164 7620
4165 7618 4156 7597 4118 7630
TIME...MOT...LOC 2015Z 207DEG 33KT 4130 7636
MLJThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 12:19 PM EDT | Special Weather Statement | BGM | Oneida | 26 min |
| Aug 4, 1:00 PM EDT | Special Weather Statement | BGM | Oneida | 45 min |
| Aug 4, 1:39 PM EDT | Areal Flood Advisory | BGM | Oneida | 2 hr |
| Aug 4, 3:12 PM EDT | Special Weather Statement | BGM | Chenango | 33 min |
| Aug 4, 3:26 PM EDT | Special Weather Statement | BGM | Oneida | 34 min |
| Aug 4, 3:42 PM EDT | Special Weather Statement | BGM | Madison | 33 min |
| Aug 4, 4:40 PM EDT | Special Weather Statement | BGM | Seneca | 35 min |
| Aug 4, 4:44 PM EDT | Special Weather Statement | BGM | Cayuga | 31 min |
| Aug 4, 4:58 PM EDT | Special Weather Statement | BGM | Delaware | 32 min |
| Aug 4, 5:01 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Tioga | 29 min |
| Aug 4, 5:10 PM EDT | Special Weather Statement | BGM | Delaware | 35 min |
| Aug 4, 5:11 PM EDT | Special Weather Statement | BGM | Delaware | 34 min |
| Aug 4, 5:19 PM EDT | Special Weather Statement | BGM | Chenango | 26 min |
| Aug 4, 5:35 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Cortland | 25 min |
| Aug 4, 5:58 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Madison, Otsego | 32 min |
| Aug 4, 6:03 PM EDT | Special Weather Statement | BGM | Steuben | 42 min |
| Aug 4, 6:14 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 46 min |
| Aug 4, 6:27 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Steuben | 48 min |
| Aug 4, 6:30 PM EDT | Special Weather Statement | BGM | Madison, Oneida | 30 min |
| Aug 4, 6:50 PM EDT | Special Weather Statement | BGM | Chemung, Tompkins | 55 min |
| Aug 4, 6:53 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Steuben | 37 min |
| Aug 4, 7:10 PM EDT | Special Weather Statement | BGM | Schuyler | 35 min |
| Aug 4, 7:12 PM EDT | Special Weather Statement | BGM | Cayuga, Seneca, Yates | 33 min |
| Aug 4, 7:22 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Seneca, Yates | 23 min |
| Aug 4, 7:26 PM EDT | Special Weather Statement | BGM | Chemung, Tioga | 34 min |
| Aug 4, 7:45 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga, Seneca | 30 min |
| Aug 4, 1:38 PM EDT | Special Weather Statement | BGM | Wayne | 37 min |
| Aug 4, 4:25 PM EDT | Special Weather Statement | BGM | Susquehanna | 35 min |
| Aug 4, 4:26 PM EDT | Special Weather Statement | BGM | Susquehanna | 34 min |
| Aug 4, 4:47 PM EDT | Severe Thunderstorm Warning | BGM | Bradford, Susquehanna | 28 min |
| Aug 4, 7:35 PM EDT | Special Weather Statement | BGM | Bradford | 40 min |
| Aug 4, 7:51 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 54 min |
Nearby
Special Weather Statements in Pennsylvania, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.